Nevada, 2014High Wind and Heavy Rain in Nevada, February 27 to 28, 2014
February 27 to 28, 2014 · NWS VEF · 4 events in 3 counties and zones
A strong low pressure system brought high winds, heavy rain, and heavy mountain snow to portions of the Mojave Desert and southern Great Basin.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 8
- Property damage
- $255,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A strong low pressure system brought high winds, heavy rain, and heavy mountain snow to portions of the Mojave Desert and southern Great Basin.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before the first event at Feb 26, 8:09 PM PST, 5 hours 25 minutes earlier.
Area forecast discussion, Feb 26, 8:09 PM PST, 5 hours 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
809 PM PST WED FEB 26 2014
.SYNOPSIS...THE FIRST OF TWO STORMS WILL MOVE ACROSS THE REGION
TONIGHT AND THURSDAY WITH GUSTY WINDS AND SCATTERED TO NUMEROUS
SHOWERS. SIGNIFICANT SNOWFALL IS EXPECTED IN THE SOUTHERN SIERRA
TONIGHT INTO THURSDAY. A SECOND...MORE POTENT STORM WILL PRODUCE
WIDESPREAD RAIN AND MOUNTAIN SNOW ACROSS THE REGION FRIDAY AND
SATURDAY. SHOWERS COULD LINGER INTO SUNDAY WITH CLEARING EXPECTED
MONDAY.
&&
.UPDATE...SATELLITE LOOP AND AREA RADARS SUGGEST LIGHT PRECIP IN THE
PLATEAU OF NORTHERN MOHAVE COUNTY WITH DRY CONDITIONS ELSEWHERE
EARLY THIS EVENING...BUT NOT FOR LONG AS THE MAIN SLUG OF MOISTURE
ASSOCIATED WITH THE FIRST STORM WAS NEARING THE SIERRA CREST.
FORECAST TRENDS LOOK GOOD THIS EVENING SO NO UPDATE PLANNED.
&&
.PREV DISCUSSION...
300 PM PST WED FEB 26 2014
.SHORT TERM...THROUGH THURSDAY NIGHT...SOME TRACE AMOUNTS OF RAIN
HAVE BEEN OBSERVED IN A WEAK BAND OF SHOWERS MOVING THROUGH SAN
BERNARDINO COUNTY THIS AFTERNOON. MODELS ARE HINTING AT SOME
MEASURABLE RAIN IN LINCOLN COUNTY THIS EVENING WITH THAT BAND SO I
INCREASED POPS A BIT THERE. OTHERWISE...LIGHT PRECIPITATION WILL
SPREAD INTO THE FAR WESTERN PART OF THE FORECAST AREA THIS EVENING
AS THE FIRST SHORTWAVE APPROACHES THE COAST. THERE WILL BE A CHANCE
OF SHOWERS ACROSS ROUGHLY THE NORTHWEST THIRD OF THE FORECAST AREA
OVERNIGHT AS THE TROUGH AXIS MOVES INLAND WITH HEAVY SNOW STILL
LOOKING LIKELY IN THE SIERRA. AS THIS TROUGH CONTINUES TO MOVE EAST
ACROSS THE REGION THURSDAY...MOST AREAS WILL HAVE A CHANCE OF
SHOWERS ALTHOUGH AMOUNTS WILL BE ON THE LIGHT SIDE EXCEPT FOR
PERHAPS IN THE SIERRA DURING THE MORNING. THE AREAS THAT SHOULD NOT
GET ANY PRECIPITATION LOOK TO BE THE LOWER ELEVATIONS SOUTH OF LAS
VEGAS. IN ADDITION TO POSSIBLE PRECIPITATION THURSDAY...MUCH OF THE
AREA WILL SEE BREEZY SOUTHWEST WINDS WITH WINDIER CONDITIONS OVER
THE MOUNTAINS AND WESTERN SAN BERNARDINO COUNTY. HI RES MODELS
SUPPORT ADVISORY LEVEL WINDS IN WESTERN SAN BERNARDINO COUNTY SO I
WENT WITH AN ADVISORY FROM 10 AM TO 6 PM. WINDS WILL DECREASE LATE
IN THE AFTERNOON OR EARLY IN THE EVENING IN MOST AREAS. CLEARING
WILL BEGIN IN THE WEST THURSDAY AFTERNOON AND SPREAD EAST THROUGH
THURSDAY EVENING AS A SHORTWAVE RIDGE MOVES OVER THE AREA. HIGH
CLOUDS WILL BEGIN TO INCREASE LATER THURSDAY NIGHT FROM THE WEST
AHEAD OF THE NEXT APPROACHING STORM. WE COULD EVEN SEE SOME LIGHT
SNOW WORK INTO THE EXTREME WESTERN PORTIONS OF INYO AND SAN
BERNARDINO COUNTY LATE.
.LONG TERM...FRIDAY THROUGH TUESDAY...
LITTLE CHANGE IN THE OVERALL PATTERN FRIDAY INTO SATURDAY WITH THE
REGION STILL ON TRACK FOR A WIDESPREAD PRECIPITATION EVENT. AN AREA
OF LOW PRESSURE CURRENT CENTERED NEAR 40N/150W WILL CONTINUE TO
APPROACH THE COAST OVER THE NEXT COUPLE OF DAYS AND IS EXPECTED TO
BE CENTERED NEAR OFF THE CENTRAL CALIFORNIA COAST BY FRIDAY MORNING.
THIS SYSTEM WILL HAVE PLENTY OF MOISTURE ASSOCIATED WITH IT AND IT
LOOKS LIKE PRECIPITATION WILL START TO MOVING INTO THE WESTERN EDGE
OF OUR FORECAST AREA AROUND SUNRISE FRIDAY MORNING. MOISTURE WILL
CONTINUE TO SPREAD EAST DURING THE DAY WITH THE BULK OF THE MOISTURE
EXPECTED BY LATE FRIDAY MORNING THROUGH LATE FRIDAY AFTERNOON AND
CONTINUING INTO SATURDAY EVENING. THE MAIN LOW CENTER WILL STILL
REMAIN OFF THE COAST UNTIL SATURDAY MORNING SO THERE WILL BE PLENTY
OF WARM AIR ADVECTION WHICH MEANS SNOW LEVELS ARE GOING TO REMAIN
FAIRLY HIGH THROUGH THE BULK OF THE PRECIPITATION. SNOW LEVELS IN
THE SIERRA WILL START FRIDAY MORNING AROUND 7500 AND DROP TO AROUND
6000 FEET BY SATURDAY EVENING AS SOME COOLER AIR FILTERS IN. SNOW
LEVELS OVER THE SOUTHERN CWA MOUNTAINS ARE EXPECTED TO REMAIN AROUND
8000 FEET THROUGH MUCH OF THE DAY FRIDAY AND THEN BEGIN TO FALL TO
AROUND 6500 FEET BY SATURDAY EVENING. IT DOES LOOK LIKE MOST OF THE
PRECIPITATION WILL FALL BEFORE SNOW LEVELS DROP SO CONCERNS FOR
INCREASED RUNOFF OVER OLD BURN SCARS DOES EXIST...SUCH AS THE
CARPENTER 1 BURN AREA IN THE SPRING MOUNTAINS. MOST OF THE
PRECIPITATION SHOULD BE STEADY OVER A PERIOD OF TIME...BUT MODERATE
TO HEAVY RAIN WILL BE POSSIBLE AT TIMES...ESPECIALLY WITH ANY ADDED
CONVECTION WHICH IS POSSIBLE BY FRIDAY AFTERNOON. THE SOUTH TO
SOUTHWESTERN SLOPES WILL HAVE THE BEST OPPORTUNITY FOR HIGHER
PRECIPITATION AMOUNTS /NAMELY TROUT AND LOVELL CANYONS/.
WE WILL ALSO SEE SOME GUSTY WINDS FRIDAY OVER THE SOUTHERN PORTIONS
OF THE CWA WITH SPEEDS GENERALLY 20-30 MPH WITH A FEW AREAS SEEING
GUSTS UP TO 40 MPH. ALTHOUGH AREAS THAT SEE THE MORE STEADY RAINFALL
WILL GENERALLY SEE LIGHTER WINDS. ESTIMATES OF PRECIPITATION HAVE
NOT CHANGED MUCH WITH THE BULK OF THE AREA SEEING BETWEEN 0.33-0.75
INCHES. HIGHER AMOUNTS OF 1-2 INCHES OF LIQUID ARE POSSIBLE IN THE
SIERRA /TRANSLATING TO 12-24 INCHES OF SNOW...WITH LOCALLY HIGHER
AMOUNTS NEAR THE PEAKS/...AND BETWEEN 1.00-1.50 INCHES OF LIQUID IN
OTHER FAVORED AREAS LIKE THE TALLER MOUNTAINS OF SOUTHERN NEVADA AND
NORTHWEST ARIZONA. UPSLOPE ENHANCEMENT IS LIKELY ALONG THE SOUTH TO
SOUTHWEST FACING SLOPES. FOR NOW WILL KEEP WITH THE WINTER STORM
WATCH FOR THE SIERRA FRIDAY AND AT THIS TIME DO NOT ANTICIPATE ANY
OTHER WINTER STORM WATCH/WARNING FOR THE REMAINDER OF THE AREA...BUT
ITS STILL POSSIBLE THAT ONE MAY BE NEEDED FOR THE UPPER ELEVATIONS
OF THE SPRING MOUNTAINS.
PRECIPITATION IS EXPECTED TO CONTINUE INTO FRIDAY NIGHT AND
EVENTUALLY TAPER OFF BY EARLY SATURDAY MORNING...BUT AS THE LOW
CENTER MOVES INLAND WE WILL SEE AN INCREASE IN SHOWERY TYPE
PRECIPITATION DURING THE LATE MORNING AND AFTERNOON SATURDAY.
MOUNTAINS WILL SEE THE BULK OF THE SHOWERS...BUT SHOWERS CAN NOT BE
RULED OUT OF VALLEY LOCATIONS AS WELL. RESIDUAL MOISTURE WILL REMAIN
THROUGH SUNDAY WITH A FEW SHOWERS EXPECTED THROUGH THE
DAY...ALTHOUGH AMOUNTS WILL GENERALLY BE LIGHT AROUND THE AREA. THE
AREA LOOKS TO BE UNDER A DRIER NORTHWEST FLOW MONDAY AND
TUESDAY...ALTHOUGH THE MODELS ARE HINTING AT A COUPLE OF WEAK
RIPPLES IN THE FLOW SO SOME SHOWERS ARE POSSIBLE AT TIMES OVER THE
FAR NORTHERN AREAS OF THE CWA.
TEMPERATURES WILL DROP AROUND 10 DEGREES ON FRIDAY DUE TO THE
CONSIDERABLE CLOUD COVER AND PRECIPITATION AND WILL REMAIN A FEW
DEGREES BELOW NORMAL THROUGH SUNDAY BEFORE RISING A FEW DEGREES
MONDAY AND TUESDAY.
.AVIATION...FOR MCCARRAN...AN APPROACHING PACIFIC STORM WILL
INCREASE WINDS TO 10 TO 15 KTS OUT OF THE SOUTH TO SOUTHWEST BY
EARLY THIS EVENING...CONTINUING THROUGH EARLY THURSDAY MORNING.
SOUTH/SOUTHWEST WINDS WILL INCREASE BY LATE THURSDAY MORNING WITH
SPEEDS AROUND 20 KTS AND GUSTS 30-35 KTS. BKN CLOUDS WITH CIGS AOA
15 KFT THROUGH ABOUT 09Z TONIGHT THEN LIGHT SHOWERS POSSIBLE WITH
CIGS POSSIBLY 8-9 KFT FROM 09Z TO 18Z. CLEARING AFTER 18Z. ANOTHER
STORM EXPECTED FRIDAY WITH WIDESPREAD RAIN AND LOW CIGS.
FOR THE REST OF SOUTHERN NEVADA...NORTHWEST ARIZONA...AND SOUTHEAST
CALIFORNIA...AN APPROACHING PACIFIC STORM WILL BRING MAINLY
SOUTH/SOUTHWEST WINDS 10-15 KTS THROUGH TONIGHT...INCREASING TO
15-25 KTS AND GUSTS TO 35 KTS THURSDAY LATE MORNING THROUGH
AFTERNOON. GUSTS OVER 40 KTS IN WESTERN SAN BERNARDINO COUNTY AND
OVER RIDGETOPS THURSDAY. HEAVY SNOW OVER THE SIERRA TONIGHT INTO
THURSDAY. CLOUDS LOWERING ELSEWHERE LATER TONIGHT AND THURSDAY
MORNING WITH SCT SHOWERS. CIGS DOWN TO 3-5KFT ACROSS INYO COUNTY AND
SOUTH CENTRAL NEVADA LATE TONIGHT AND THURSDAY MORNING WITH
MOUNTAINS OBSCURED. CIGS ROUGHLY 8 KFT AT TIMES THURSDAY ACROSS
SOUTHERN PORTIONS OF THE AREA. A STRONGER STORM WILL BRING
WIDESPREAD SIGNIFICANT RAIN AND MOUNTAIN SNOW FRIDAY INTO SATURDAY.
&&
.VEF WATCHES/WARNINGS/ADVISORIES...
NV...NONE.
AZ...NONE.
CA...WINTER WEATHER ADVISORY UNTIL NOON PST THURSDAY FOR CAZ519.
WINTER STORM WATCH FROM LATE THURSDAY NIGHT THROUGH SATURDAY
AFTERNOON FOR CAZ519-521.
&&
MORGAN/HARRISON/GORELOW
FOR MORE FORECAST INFORMATION...SEE US ON OUR WEBPAGE:
HTTP://WEATHER.GOV/LASVEGAS OR FOLLOW US ON FACEBOOK AND TWITTERHazardous weather outlook, Feb 26, 3:49 PM PST, 9 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
349 PM PST WED FEB 26 2014
CAZ519-521-270800-
EASTERN SIERRA SLOPES-WHITE MOUNTAINS OF INYO COUNTY-
349 PM PST WED FEB 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
A WINTER WEATHER ADVISORY ABOVE 8000 FEET REMAINS IN EFFECT FROM
8 PM THIS EVENING TO NOON PST THURSDAY FOR THE EASTERN SIERRA
SLOPES. SNOW IS EXPECTED TO BEGIN THIS EVENING AND CONTINUE THROUGH
THURSDAY MORNING WITH THE HEAVIEST SNOWFALL EXPECTED BETWEEN 10 PM
THIS EVENING AND 6 AM THURSDAY MORNING. 4 TO 6 INCHES ABOVE 8000
FEET WITH LOCALLY GREATER AMOUNTS UP TO 10 INCHES IN THE HIGHEST
ELEVATIONS. UP TO 3 INCHES IS POSSIBLE BETWEEN 6000 AND 8000 FEET.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A WINTER STORM WATCH ABOVE 6000 FEET REMAINS IN EFFECT FROM LATE
THURSDAY NIGHT THROUGH SATURDAY AFTERNOON FOR THE EASTERN SIERRA
SLOPES AND WHITE MOUNTAINS OF INYO COUNTY. SNOW IS EXPECTED TO
BEGIN FRIDAY MORNING...BE HEAVIEST FROM LATE FRIDAY MORNING INTO
FRIDAY AFTERNOON AND TAPER OFF ON FRIDAY EVENING. PERIODS OF SNOW
ARE EXPECTED ON SATURDAY. TOTAL SNOW IS EXPECTED TO BE 1 TO 2 FEET
ABOVE 8000 FEET WITH THE HIGHEST TOTALS ALONG THE CREST OF THE
SOUTHERN SIERRA. WIND GUSTS OVER 40 MPH MAY PRODUCE NEAR WHITE-OUT
CONDITIONS AT TIME. SNOW LEVELS SHOULD START OUT BETWEEN 6500 AND
7500 FEET THEN FALL TO NEAR 5500 FEET BY FRIDAY EVENING.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
AZZ001>003-036-CAZ520-522-524>527-NVZ014>022-270800-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-OWENS VALLEY-
DEATH VALLEY NATIONAL PARK-EASTERN MOJAVE DESERT-MORONGO BASIN-
CADIZ BASIN-SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
349 PM PST WED FEB 26 2014 /449 PM MST WED FEB 26 2014/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
HAZARDOUS WEATHER IS NOT EXPECTED THROUGH TONIGHT THOUGH AN
APPROACHING PACIFIC STORM WILL PRODUCE BREEZY TO WINDY CONDITIONS
ACROSS THE REGION AND SCATTERED SHOWERS TONIGHT OVER INYO COUNTY AND
WEST CENTRAL NEVADA.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
SCATTERED TO NUMEROUS SHOWERS ARE EXPECTED ACROSS MUCH OF THE
REGION THURSDAY MORNING. 1 TO 2 INCHES OF SNOW ARE LIKELY IN THE
SPRING MOUNTAINS OF SOUTHERN NEVADA AND A FEW BRIEF THUNDERSTORMS
MAY OCCUR OVER CENTRAL NYE AND LINCOLN COUNTIES. PRECIPITATION WILL
TAPER OFF THURSDAY AFTERNOON FOLLOWED BY A LULL IN THE WEATHER
THURSDAY NIGHT AHEAD OF A MUCH MORE POTENT PACIFIC STORM MOVING IN
FRIDAY. WIDESPREAD RAIN...MOUNTAIN SNOW AND WINDY CONDITIONS WILL
IMPACT THE REGION FRIDAY THROUGH SATURDAY MORNING. PRECIPITATION
WILL BECOME MORE SHOWERY LATE SATURDAY INTO SUNDAY.
INITIAL SNOW LEVELS ARE EXPECTED AROUND 8000 FEET WHICH WILL ALLOW
RAIN TO FALL ON MUCH OF THE CARPENTER ONE BURN AREA OF THE SPRING
MOUNTAINS. THOSE WITH INTERESTS AFFECTED BY THE DRAINAGES FROM THE
CARPENTER ONE BURN AREA SHOULD STAY TUNED TO THE LATEST WEATHER
INFORMATION AND REMAIN ALERT FOR POTENTIAL IMPACTS.
RAIN MAY REACH THE LAS VEGAS VALLEY BY MID FRIDAY MORNING BUT MORE
LIKELY BY FRIDAY AFTERNOON WHICH WILL IMPACT THE COMMUTE. RAINFALL
AMOUNTS BETWEEN ONE-QUARTER AND THREE-QUARTERS OF AN INCH WILL BE
COMMON ACROSS THE REGION. THERE WILL ALSO BE A SLIGHT CHANCE OF
THUNDERSTORMS OVER SOUTHEAST NEVADA... SOUTHERN NEVADA AND NORTHWEST
ARIZONA SATURDAY. STAY TUNED AS MORE DETAILS BECOME AVAILABLE.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
CAZ523-270800-
WESTERN MOJAVE DESERT-
349 PM PST WED FEB 26 2014
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CALIFORNIA.
.DAY ONE...THIS AFTERNOON AND TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
A STORM SYSTEM MOVING ACROSS THE AREA THURSDAY WILL BRING GUSTY WEST
WINDS AND A SLIGHT CHANCE OF SHOWERS. A WIND ADVISORY IS IN EFFECT
FROM 10 AM UNTIL 6 PM FOR GUSTS TO 45 MPH. AFTER A BREAK IN THE
ACTION THURSDAY NIGHT...ANOTHER STORM WILL MOVE INTO THE AREA FRIDAY
AND PERSIST INTO SATURDAY RESULTING IN A CHANCE OF RAIN AND GUSTY
WINDS AT TIMES. THERE IS POTENTIAL FOR SOUTH WINDS GUSTING OVER 40
MPH ON FRIDAY. HAZARDOUS WEATHER IS NOT EXPECTED SUNDAY THROUGH
TUESDAY.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. HOWEVER...
SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
Event by event
2 high wind, 1 heavy rain, 1 strong wind. Local standard time, as filed.
High Wind, Spring Mountains
- When
- February 27, 1:34 AM PST
- Where
- Spring Mountains forecast zone
- Measured
- 52 kt (60 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.129, -115.743 (the zone’s center; the record gives no point)
Downslope winds ahead of the oncoming storm system briefly gusted to 60 mph 1 mile ESE of Red Rock Canyon.
Heavy Rain, Clark
- When
- February 28, 2:00 PM PST to 7:00 PM PST
- Where
- Clark County, 1.21 mi SE of Bracken
- Injuries
- 0 direct, 8 indirect
- Property damage
- $250,000
- Reported by
- Broadcast Media
- Coordinates
- 36.110, -115.182
Heavy rain in the Las Vegas Valley caused a power outage to 1263 customers; shorted out a railroad crossing sensor, causing the gate to block a major thoroughfare; and contributed to at least 43 vehicle crashes, resulting in eight injuries (indirect).
High Wind, Spring Mountains
- When
- February 28, 3:32 PM PST to 5:32 PM PST
- Where
- Spring Mountains forecast zone
- Measured
- 67 kt (77 mph) measured gust
- Reported by
- Mesonet
- Coordinates
- 37.129, -115.743 (the zone’s center; the record gives no point)
These gusts occurred 3 miles NE of Mt. Charleston.
Strong Wind, Lincoln County Except the Sheep Range
- When
- February 28, 9:30 PM PST to 10:00 PM PST
- Where
- Lincoln County Except the Sheep Range forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $5,000
- Reported by
- Mesonet
- Coordinates
- 37.643, -114.877 (the zone’s center; the record gives no point)
A sensor near Rachel measured a gust to 55 mph, and a spotter reported minor damage.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
- Heavy Rain
- Rainfall totals unusual for the place and season that did not produce a flood.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Blizzard and Winter Storm in Montana, February 27 to 28, 20141 death · 2 injured · $319,000 · 9 events
- Cold in Illinois, February 27, 20141 death · 1 event
- Winter Weather in Pennsylvania, February 27, 20145 injured · 1 event
- Winter Storm in Montana, February 27 to 28, 201418 events
- Extreme Cold in Minnesota, February 27, 201415 events
- Cold and Winter Weather in Michigan, February 27 to 28, 201415 events
- Lake-Effect Snow in New York, February 27, 2014$15,000 · 1 event
- Winter Storm and Winter Weather in Colorado, February 27 to 28, 20147 events
- Extreme Cold in Minnesota, February 27, 20146 events
- High Wind in New Mexico, February 27 to 28, 201455 kt wind · 6 events
- Extreme Cold and Heavy Snow in Montana, February 27 to 28, 201469 kt wind · 5 events
- Extreme Cold in Wisconsin, February 27, 20144 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 496516, 496515, 496517, 496518.